South Cumbria police warn of new drug menace
Last updated at 16:16, Thursday, 06 December 2012
PEOPLE are being warned about the potentially dangerous effects of a new Class A drug, which is believed to have triggered “extreme violence” in two South Cumbrian users.
Police and health officials have issued a warning after two people were admitted to the Royal Lancaster Infirmary after apparently taking the drug 2CB in Kendal.
South Cumbria Superintendent Mark Pannone said it was the first reported use of the drug in the area.
He said: “The trouble is that people think they are taking one thing and they may not be taking that.
“They demonstrated extreme violence, which is unusual in the Kendal area.”
A hallucinogen related to Ecstasy, 2CB – also known as Nexus or Brom – is relatively uncommon in the UK.
It is often used to complement Ecstasy and can be found in a powder or pill form.
Supt Pannone said: “Taking any illegal drug is dangerous under any circumstances – taking a drug which is relatively unknown is even more of a concern and should set alarm bells ringing for anyone considering buying them because they will not know what danger they are putting themselves in.
“Naively, people may consider these new drugs will give them a greater high or be relatively safe because they are not well known.
“People can never predict how they will react to any drug. All unknown substances can cause significant harm, not only to the individual taking them, but also to innocent members of the community or those who are trying to help after they become violent.
“My advice would be to stay away from drugs completely and if you know of anyone who is selling this new substance, we ask you to come forward and provide us with information. It could save lives.”
Dr Rebecca Wagstaff, Cumbria’s deputy director of public health, said: “Drugs should not be mixed with other drugs or alcohol, as the results can be very unpredictable.
“This particular drug has been known to cause panic attacks and episodes of hallucinations and delusions which can be very frightening and put users at risk of harm.”
Anyone who experienced a “serious negative reaction” to any drug should ring 999, contact a medic, or go to their nearest hospital, she said.
Anybody who believes they may have information about drug dealing is asked to contact the police on 101.
People can get free and confidential advice on drugs from the ‘Talk to Frank’ service on 0800 77 66 00.
First published at 09:48, Thursday, 06 December 2012
Published by http://www.nwemail.co.uk
Have your say
Be the first to comment on this article!
Make your comment
Visit our websites for...
- Barrow Raiders edge past Gloucestershire in cup: with picture gallery (8 comments)
- Free dog healthcheck after Barrow's deadly parvo outbreak
- Trust running Furness General Hospital misses waiting times target for A&E - again
- Bosses braced for ‘bruising’ probe into Barrow maternity failings
- Fury over Barrow girl's school placement (50 comments)
Walk to remember
Choosing a secondary school
Homes and Gardens
Post 16 education
To save our contact details direct to your smartphone simply scan this QR code
|Evening Mail Going Out|